100%(11)11 out of 11 people found this document helpful
This preview shows page 12 - 14 out of 28 pages.
: An outing would be better suited for the patient with mild Alzheimer’s disease.Rationale 3: A list of activities would be better suited for the patient with mild Alzheimer’s disease.Rationale 4: Recommending placement in long-term care might be premature and is not up to the nurse.Global Rationale: Cognitive Level: ApplyingClient Need: Psychosocial IntegrityClient Need Sub: Nursing/Integrated Concepts: Nursing Process: ImplementationLearning Outcome: 23-4Question 16Type: MCSAA patient with Alzheimer’s disease has lost 5 pounds over the past month. What is the best nursing intervention to address this weight loss?1. Provide a high-fiber diet.2. Recommend referral to a nutritionist for tube feeding.3. Make sure the patient is put on a mechanical soft diet.4. Give the patient food choices from which to select.Correct Answer: 1Rationale 1: Nutritional goals include reducing constipation, which is addressed with a high-fiber diet and maintaining hydration.Rationale 2: There is no indication that tube feeding is required at this point.Rationale 3: There is no indication of a problem with the patient’s teeth or chewing/swallowing mechanisms.Rationale 4: Because of altered mental status, the patient might or might not be able to state what food choices he or she prefers.Global Rationale: Cognitive Level: AnalyzingClient Need: Physiological IntegrityClient Need Sub: Physiological AdaptationNursing/Integrated Concepts: Nursing Process: ImplementationLearning Outcome: 23-4
Question 17Type: MCSAA patient complains of occasional periods of confusion and forgetfulness but reports a clear thought process most of the day. The symptoms have been gradually worsening. What is the best initial response by the nurse?1. “Have you started any new medications?”2. “You probably have nothing to worry about. It’s most likely stress-related.”3. “Everybody has a few problems with memory as they get older.”4. “You should probably have an MRI of your brain.”Correct Answer: 1Rationale 1: Adverse effects of medication can be a cause of confusion and forgetfulness.Rationale 2: A nurse should never discount the patient’s concerns about memory loss and confusion.Rationale 3: This patient is concerned about the level of confusion and forgetfulness, so it is not likely to be “just a few problems.”Rationale 4: The nurse needs to explore further before an expensive diagnostic study is considered. It would be beyond the nurse’s scope of practice to recommend this testing.Global Rationale: Cognitive Level: ApplyingClient Need: Physiological IntegrityClient Need Sub: Physiological AdaptationNursing/Integrated Concepts: Nursing Process: AssessmentLearning Outcome: 23-1Question 18Type: MCSAA patient states, “My doctor said sometimes I may have an on-and-off problem with this medication. What does that mean?” How should the nurse respond?